I had removel of my prostate 9 years ago. After 4 1/2 years I started to have a rising PSA again. I had 52 treatments of radiation. (bad stuff). My PSA started to rise again. Dr. put me on Lupron and Casedex. PSA continues to rise. Took me off of casedex. I am still getting Lupron shots. PSA is now 16.7. What happens next? Does it go to my bones? What systems am I looking for? Will Chemo be in the picture soon? When? What kind of chemo? everyday? once a month? Please try and answer some of my questions.
Thank you for your question. As a preface to my answer, this response will be somewhat general given that I do not know the details of your situation.
There are several options. As stated on this forum before, metastatic prostate cancer is a fairly nuanced and individualized thing changing from patient to patient and doctor to doctor. Antiandrogens such as Casodex are taken in conjunction with LHRH analog (Lupron) in combined androgen blockade (CAB) therapy. In your case, a different LHRH analog could be used such as Zoladex. In general, several options remain to elicit a PSA response. This includes single or combination therapy and second-line hormonal therapy. Chemotherapeutic agents (taxanes and bisphosphonate, etc.) could be used as a third-line treatment.
The most common sites of metastasis from solid tumors are the lungs, bones, liver, and brain. Prostate cancer tends to spread to the bone.
Treatment options and possible enrollment to a clinical trail should be discussed with your oncologists. A list of ongoing cancer trails in your area can be found here:
Ash Tewari, MD
This forum is for information only. The contents, such as graphics, images, text, quoted information and all other materials ("Content") are provided for reference only, do not claim to be complete or exhaustive or to be applicable to any particular individual's medical condition. Users should always consult with a qualified and licensed physician or other medical care provider. Users are warned to follow the advice of their physicians without delay regardless of anything read in this forum. The Weill Cornell Prostate Cancer Institute assumes no duty to correct or update the Content nor to resolve or clarify any inconsistent information which may be a part of the Content. Reliance on any Content is solely at the User's risk. This forum may contain health or medically related materials considered sexually explicit. Users are warned that if they may be offended by such Content, an alternate source of information should be found. Publication of information or reference in forum to specific sources such as specific products, procedures, physicians, treatments, or diagnoses are for information only and are not endorsements of the Weill Cornell Prostate Cancer Institute.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.